Serious risks seen with stopping therapy after a statin-related adverse event

News Hour:

Patients who stop taking statins after presumed adverse reactions face increased the risk for cardiovascular events, the Annals of Internal Medicine reports.

Some 28,000 patients who reported adverse reactions were followed retrospectively for an average of 4 years. About a third discontinued the statin regimen during the 12 months after the reaction. The incidence of myocardial infarction, stroke, or death from any cause was 13.9% among those who discontinued statins, versus 12.2% among those who continued treatment.

An editorialist (like the authors) points to the retrospective study’s limitations, but finds it “reasonably convincing.” He calls the number needed to harm “staggering” (1 excess death for every 83 patients discontinuing therapy), and concludes that “discontinuing statin treatment has serious negative consequences.”

Avatar

This article has been posted by a News Hour Correspondent. For queries, please contact through [email protected]
No Comments

Join Epidemiology Congress 2019

Translate this News

Join the Facebook Group

Click here to join the Facebook group of News Hour

Popular Posts

Sacred Games exposes Rajshri Deshpande nude [video]
Anurag Kashyap shoots Kubra Saith 7 times nude and made her cry for frontal nudity scene [Video]
New Viber feature lets you create your own custom stickers
SINGER Furniture offers up to 60% discount in Bangladesh
Chinese, Russian visitor surge push Dubai toward 20 million target
Daewoo to conduct 3D survey in Bay of Bengal to explore gas

Advertisement

News of the Month

Scroll Up
%d bloggers like this: